MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 49; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 49; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00545150
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block e1: this event was reported by a boston scientific employee.There was no healthcare facility involved in this event.Block h6: imdrf device code a1802 captures the reportable event of foreign material present in the packaging of the device.
 
Event or Problem Description
It was reported to boston scientific corporation (bsc) that an autotome rx 49 was checked after being received in a bsc warehouse.The exact date of the event is unknown.Foreign material was found inside the unopened pouch of the device.It was reported that the sterile seal was not compromised, as all packaging seals were intact.There was no healthcare facility, procedure or patient involved in this event.Note: photos of the complaint device were provided and showed foreign material inside the device packaging.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block e1: this event was reported by a boston scientific employee.There was no healthcare facility involved in this event.Block h6: imdrf device code a1802 captures the reportable event of foreign material present in the packaging of the device.Block h11: investigation results.The returned autotome rx 49 was analyzed, and a visual examination found that there was presence of a foreign material inside the pouch.The particle was measured, and it was out of specification.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of packaging foreign matter was confirmed.According to the product analysis of the returned device, it was found that the device had evidence of foreign material inside the pouch, the particle was measured and was found out of specification.Based on all gathered information, the most probable root cause is quality control deficiency.An investigation is in place to address this problem.

Brand Name
AUTOTOME RX 49
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20684909
Report Number3005099803-2024-05715
Device Sequence Number8529504
Product Code KNS
UDI-Device Identifier08714729415138
UDI-Public08714729415138
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00545150
Device Catalogue NumberM00545150
Device Lot Number0034335939
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by Manufacturer01/23/2025
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown